MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; GAUZE IN LAG MINOR PROCEDURE TRAY

MEDLINE INDUSTRIES INC.; GAUZE IN LAG MINOR PROCEDURE TRAY
Catalog Number DYNJ901880D
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 03/18/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that during an inguinal hernia repair, gauze shredding contacted the surgical site.The gauze shredding was successfully removed from the surgical site through use of forceps.Immediately after the incident, all gauze from the surgical field were removed and a new package of raytec sponges were opened.No impact to the patient, the procedure, or the total length of the procedure was reported.There was no serious injury reported related to this event.Due to the reported event and need to retrieve the gauze shredding from the surgical site, this medwatch is being filed.The samples were returned for evaluation.The returned samples of gauze were noted to be unfolded by the user beyond the first fold, which likely resulted in the loose threads and the appearance of shredding.User error was determined to be the root cause for gauze shredding.No additional information is available.If additional information becomes available, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported that the gauze was shredding and this reached the surgical site.The shredding was successfully removed from the surgical site through use of forceps.

Common Device Name
GAUZE IN LAG MINOR PROCEDURE TRAY
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093
MDR Report Key8506042
Report Number1423395-2019-00009
Device Sequence Number19294475
Product Code LRO
UDI-Device Identifier10889942974344
UDI-Public10889942974344
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 04/11/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ901880D
Device Lot Number18LBH633
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/28/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/19/2019
Initial Report FDA Received Date04/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;